Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 71, NWS North Platte, NE

June 2, 2025Chase County, Frontier County, Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2025, 7:20 PM MDT for Chase County, Frontier County, Hayes County, Nebraska. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2025, 7:20 PM MDT (01:20 UTC)
Expired
Jun 2, 2025, 8:15 PM MDT
In force
55 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Chase County, NE, Frontier County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:40 PM MDTTSTM WND GST 581 Ese Imperial, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 3:50 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3338 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

149 
WUUS53 KLBF 030120
SVRLBF
NEC029-063-085-030215-
/O.NEW.KLBF.SV.W.0071.250603T0120Z-250603T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
820 PM CDT Mon Jun 2 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southwestern Frontier County in southwestern Nebraska...
  Chase County in southwestern Nebraska...
  Hayes County in southwestern Nebraska...

* Until 915 PM CDT/815 PM MDT/.

* At 819 PM CDT/719 PM MDT/, severe thunderstorms were located along
  a line extending from 12 miles northeast of Wray to 11 miles north
  of Benkelman to 11 miles northwest of Herndon, moving north at 60
  mph.

  HAZARD...70 mph wind gusts. Blowing dust has also been reported 
           across portions of northwest Kansas and southwest 
           Nebraska with the damaging winds. 

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Imperial, Hayes Center, Wauneta, Lamar, Enders, Enders Reservoir
  State Recreation Area, Champion, Crete, Chase, Hamlet, Center Dam
  Campground, Hayes Center State Wildlife Management Area, Wanamaker
  State Wildfire Management Area, Area A Campground, and Church Grove
  Campground.

This includes the following highways...
 Highway 61 between mile markers 25 and 46.
 Highway 83 between mile markers 38 and 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4035 10205 4059 10205 4060 10061 4035 10072
TIME...MOT...LOC 0119Z 197DEG 51KT 4017 10203 4021 10151 4001 10095 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Brown
2 follow-up statements
671 
WWUS53 KLBF 030144
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
844 PM CDT Mon Jun 2 2025

NEC029-063-085-030215-
/O.CON.KLBF.SV.W.0071.000000T0000Z-250603T0215Z/
Frontier NE-Chase NE-Hayes NE-
844 PM CDT Mon Jun 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM
CDT/815 PM MDT/ FOR SOUTHWESTERN FRONTIER...CHASE AND HAYES
COUNTIES...

At 842 PM CDT/742 PM MDT/, severe thunderstorms were located along a
line extending from 7 miles southeast of Lamar to 6 miles north of
Wauneta to 6 miles north of Culbertson, moving north at 60 mph.

HAZARD...70 mph wind gusts and blowing dust.

SOURCE...Automated weather sensor. A 58 mile per hour wind gust was 
         reported at Imperial airport at 740 PM MDT. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Imperial, Hayes Center, Wauneta, Lamar, Enders, Enders Reservoir
State Recreation Area, Champion, Crete, Chase, Hamlet, Center Dam
Campground, Hayes Center State Wildlife Management Area, Wanamaker
State Wildfire Management Area, Area A Campground, and Church Grove
Campground.

This includes the following highways...
 Highway 61 between mile markers 25 and 46.
 Highway 83 between mile markers 38 and 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4035 10205 4059 10205 4060 10061 4035 10072
TIME...MOT...LOC 0142Z 197DEG 51KT 4048 10191 4052 10139 4032 10083 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Brown
992 
WWUS53 KLBF 030210
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
910 PM CDT Mon Jun 2 2025

NEC029-063-085-030218-
/O.EXP.KLBF.SV.W.0071.000000T0000Z-250603T0215Z/
Frontier NE-Chase NE-Hayes NE-
910 PM CDT Mon Jun 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRONTIER...CHASE
AND HAYES COUNTIES WILL EXPIRE AT 915 PM CDT/815 PM MDT/...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 100 AM
CDT/midnight MDT/ for southwestern Nebraska.

LAT...LON 4035 10205 4059 10205 4060 10061 4035 10072
TIME...MOT...LOC 0208Z 270DEG 51KT 4078 10173 4082 10121 4062 10065 

$$

Brown

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:33 PM MDT, 1 hour 47 minutes earlier. Its key messages:

  • A Slight Risk of severe thunderstorms from late this afternoon and tonight with large hail and damaging winds being the main threats.
  • Heavy rainfall late this afternoon into tonight may lead to flash flooding.
  • Rain and thunderstorm chances continue Wednesday through next Monday, although the severe potential is uncertain at this time.
Area forecast discussion, Jun 2, 5:33 PM MDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
633 PM CDT Mon Jun 2 2025

.KEY MESSAGES...

- A Slight Risk of severe thunderstorms from late this afternoon and
  tonight with large hail and damaging winds being the main threats.

- Heavy rainfall late this afternoon into tonight may lead to
  flash flooding.

- Rain and thunderstorm chances continue Wednesday through next
  Monday, although the severe potential is uncertain at this
  time.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 322 PM CDT Mon Jun 2 2025

The threat for large hail, damaging winds, an isolated tornado
possible, and heavy rainfall will be the forecast concerns this
evening and overnight.  A cold front will be the focus for
thunderstorms this evening. Moderate instability with MUCAPE values
over 3000 J/kg with 0-6km shear near 25kts and PWATs up to 1.5
inches near the cold front will create a favorable environment for
severe storms and heavy rainfall. Storms will initiate along the
front, draped from near Oshkosh, through Stapleton and Ewing late
this afternoon, with strong upscale growth through the evening
hours. Initially, storms will be discrete, more likely across
southwest Nebraska. While storms remain discrete, hail at least 1
inch in diameter, potentially larger, will be the primary threat. As
storms evolve into a line, damaging winds up to 65 mph will become
the main threat. While the environment isn't the best for tornado
development, there will be higher helicity along the boundary over
300) with low LCL heights during the early evening hours. Therefore,
a tornado or two cannot be ruled out when supercells remain discrete
enough to take advantage of the environment. The severe threat will
continue through late evening before storms start to weaken, become
more widespread, and unorganized.

Heavy rainfall will be another significant threat. The potential for
heavy rainfall will initially focus along the front across
Lincoln and Custer County, where the 12Z CAMs suggest.
Additional storms across the panhandle and northeast Colorado
are shown to meet up with this boundary across southwest into
central Nebraska this evening. Rainfall amounts of 2 to 4
inches, and even locally higher are possible, especially across
Lincoln and Custer County, where a Flood Watch is in effect from
00Z through 06Z Tuesday. The Sandhills across southern portions
of north central Nebraska may also receive heavy rainfall
amounts, though FFG values are much higher. Other portions of
southwest Nebraska are also at a risk for flash flooding, so
will need to closely monitor where storms focus this evening.
Some heavy showers with embedded thunderstorms are likely to
persist overnight across southwest and central Nebraska.

Much cooler behind the front on Tuesday with highs mainly in the mid
60s and a breezy north wind 15 to 30 mph. Showers chances remain
likely through mid morning across southeastern zones, should
quickly diminish and end around 18z.

Clearing skies Tuesday night with lows in the low to mid 40s. A
slight chance for showers to move into the northwest Sandhills late.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 322 PM CDT Mon Jun 2 2025

Near daily rain and thunderstorm chances will continue to impact the
region Wednesday into next weekend. At this time, the next
significant system is expected to arrive on Thursday, as a shortwave
trough over the Four Corners region lifts into the region on
Thursday. The severe potential is low on Thursday with highs only in
the mid 60s, though there is a Marginal Risk of excessive
rainfall into southwest Nebraska. As we head into Friday and
next weekend, zonal flow will become northwesterly as highs warm
into the mid 70s to around 80. A few strong storms are possible
with small hail and strong wind gusts being the main threats.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 633 PM CDT Mon Jun 2 2025

A line of showers and thunderstorms is ongoing along a cold front
across the southern Sandhills, extending from southwest Nebraska
into north central Nebraska. These storms are bringing torrential
rainfall and gusty, erratic winds. In and around these storms, IFR
conditions are expected. To the north of the cold front, rain
showers are expected, with sporadic thunderstorms, however
conditions favor remaining at VFR. Overnight, rain showers continue
across the region, with gusty winds persisting. Conditions should
begin to improve around mid morning, bringing a return to VFR
conditions and gusty winds throughout the day.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 AM CDT Tuesday for NEZ038-059.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Richie
Hazardous weather outlook, Jun 2, 2:30 PM MDT, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
330 PM CDT Mon Jun 2 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-032030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
330 PM CDT Mon Jun 2 2025 /230 PM MDT Mon Jun 2 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This Afternoon and Tonight.

There is a risk of severe thunderstorms late this afternoon and
evening across most of western and north central Nebraska. The
greatest potential for severe storms will generally be after 4pm. The
main threats will be large hail, damaging winds, heavy rainfall with
an isolated threat for tornadoes. Rainfall amounts of 1 inch or more
will be possible with some locations seeing 2 to 4 inches. A Flood
Watch has been issued for Custer and Lincoln counties starting at 7pm
this evening through late tonight. Some localized flash flooding may
occur in small streams, low-lying areas, and area roadways will be
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Near daily thunderstorms are expected into the weekend as several
disturbances impact the area. The severe risk is uncertain at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jun 2, 5:58 PM MDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
658 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Hail             North Platte            41.13N 100.77W
06/02/2025  M1.00 Inch       Lincoln            NE   Public

            Photo of several 1 inch hail stones and
            report of minor street flooding 638 to 648pm
            CDT.

&&
Local storm report, Jun 2, 6:02 PM MDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
702 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Rain             1 W North Platte        41.14N 100.80W
06/02/2025  E1.31 Inch       Lincoln            NE   Public

&&
Special weather statement, Jun 2, 6:13 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
613 PM MDT Mon Jun 2 2025

NEZ058-069-030100-
Chase NE-Perkins NE-
613 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PERKINS AND
NORTHWESTERN CHASE COUNTIES THROUGH 700 PM MDT...

At 612 PM MDT, Doppler radar was tracking a strong thunderstorm near
Venango, or 17 miles northeast of Holyoke, moving northeast at 10
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Grant, Madrid, Venango, Brandon, and Wild Horse Spring.

This includes Highway 61 between mile markers 53 and 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern Nebraska.

&&

LAT...LON 4069 10205 4082 10205 4100 10181 4074 10137
      4060 10200
TIME...MOT...LOC 0012Z 237DEG 9KT 4069 10200

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 2, 6:14 PM MDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
714 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     Flash Flood      3 SE Taylor             41.74N 99.34W
06/02/2025                   Custer             NE   Public

            Water over multiple county roads.

&&
Special weather statement, Jun 2, 7:02 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
802 PM CDT Mon Jun 2 2025

NEZ038-030130-
Custer NE-
802 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CUSTER COUNTY
THROUGH 830 PM CDT...

At 802 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mason City, or 21 miles southeast of Broken Bow, moving southeast at
35 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ansley, Mason City, Block Hill Basin, Gavin Siding, and Intersection
of Highway 183 and Cumro Road.

This includes the following highways...
 Highway 183 between mile markers 73 and 89.
 Highway 2 between mile markers 296 and 307.
 Highway 92 between mile markers 300 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central Nebraska.

&&

LAT...LON 4105 9949 4138 9933 4137 9920 4105 9921
TIME...MOT...LOC 0102Z 296DEG 29KT 4124 9930

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Special weather statement, Jun 2, 7:13 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
713 PM MDT Mon Jun 2 2025

NEZ058-030200-
Perkins NE-
713 PM MDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PERKINS COUNTY
THROUGH 800 PM MDT...

At 713 PM MDT, Doppler radar was tracking a strong thunderstorm near
Venango, or 13 miles southwest of Grant, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Grant and Brandon.

This includes Highway 61 between mile markers 68 and 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern Nebraska.

&&

LAT...LON 4070 10198 4075 10204 4094 10191 4088 10164
      4070 10192
TIME...MOT...LOC 0113Z 212DEG 17KT 4076 10195

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:06 PM MDTFlash Flood WarningLBFCuster5 hr
Jun 2, 6:13 PM MDTSpecial Weather StatementLBFPerkins47 min
Jun 2, 6:24 PM MDTFlash Flood WarningLBFCuster, Lincoln6 hr
Jun 2, 6:26 PM MDTSevere Thunderstorm WarningLBFLincoln49 min
Jun 2, 6:52 PM MDTFlash Flood WarningLBFCuster, Lincoln6 hr
Jun 2, 7:02 PM MDTSpecial Weather StatementLBFSherman28 min
Jun 2, 7:13 PM MDTSpecial Weather StatementLBFPerkins47 min
Jun 2, 7:22 PM MDTSevere Thunderstorm WarningLBFLincoln38 min
Jun 2, 7:41 PM MDTFlash Flood WarningLBFFrontier, Lincoln5 hr
Jun 2, 8:00 PM MDTSpecial Weather StatementLBFFrontier45 min
Jun 3, 6:41 AM MDTRiver Flood AdvisoryLBFLincoln13 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.